×

zbMATH — the first resource for mathematics

Simplified excision techniques for free discontinuity problems in several variables. (English) Zbl 0891.49007
The author studied the free discontinuity problems. These are problems where an unknown discontinuity set can be found by solving a minimization problem. These kind of problems appear in the theory of image segmentation. The author has found applications to problems in several variables thanks to a Sobolev type theorem which ensures the Hölder continuity of certain functions out of a suitable neighbourhood of their discontinuity set.
Reviewer: S.Aniţa (Iaşi)

MSC:
49J45 Methods involving semicontinuity and convergence; relaxation
35J20 Variational methods for second-order elliptic equations
49J10 Existence theories for free problems in two or more independent variables
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ambrosio, L., A compactness theorem for a special class of functions of bounded variation, Bol. un. mat. ital. B, 3, 857-881, (1989) · Zbl 0767.49001
[2] Ambrosio, L., Existence theory for a new class of variational problems, Arch. rat. mech. anal., 111, 291-322, (1990) · Zbl 0711.49064
[3] Dal Maso, G.; Morel, J.M.; Solimini, S., Une approche variationelle en traitement d’images: Résultats d’existence et d’approximation, C. rend. acad. sci. Paris Sér. I, 308, 549-554, (1989) · Zbl 0682.49003
[4] Dal Maso, G.; Morel, J.M.; Solimini, S., A variational method in image segmentation: existence and approximation results, Acta mat., 168, 89-151, (1992) · Zbl 0772.49006
[5] G. David, S. Semmes, On the singular set of minimizers of Mumford-Shah functional, J. Math. Pures Appl. · Zbl 0853.49010
[6] G. David, S. Semmes, Uniform rectifiability and singular sets, Ann. Inst. H. Poincaré · Zbl 0908.49030
[7] De Giorgi, E.; Ambrosio, L., Un nuovo tipo di funzionale del calcolo delle variazioni, Atti acad. naz. lincei cl. sci. fis. mat. nat. rend. lincei (8), 82, 199-210, (1988)
[8] De Giorgi, E.; Carriero, M.; Leaci, A., Existence theorem for a mimimum problem with free discontinuity set, Arch. rat. Mach. anal., 108, 195-218, (1989) · Zbl 0682.49002
[9] F. Dibos, Uniform rectifiability of image segmentation obtained by variational methods, J. Math. Pures Appl. · Zbl 0860.49030
[10] Dibos, F.; Koepfler, G., Propriété de régularité des contours d’une image segmentée, C. rend. acad. sci. Paris Sér. I, 313, 573-578, (1991) · Zbl 0779.49004
[11] Federer, H., Geometric measure theory, (1969), Springer-Verlag Berlin/New York · Zbl 0176.00801
[12] Kinderlehrer, D.; Stampacchia, G., Variational inequalities and applications, (1980), Academic Press San Diego · Zbl 0457.35001
[13] A. Leaci, S. Solimini, 1994, Variational problems with a free discontinuity set, Atti del convegno Geometry Driven Diffusion and Image Segmentation, Kluwer, Dordrecht
[14] Morel, J.M.; Solimini, S., Variational methods in image segmentation, (1994), Birkhäuser Boston · Zbl 0827.68111
[15] Morrey, C.B., Variational multiple integrals in the calculus of variations, (1966), Springer-Verlag Heidelberg/New York
[16] Mumford, D.; Shah, S., Optimal approximation by piecewise smooth functions and associated variational problems, Comm. pure appl. math., 42, (1989) · Zbl 0691.49036
[17] S. Solimini, 1993, Functionals with surface terms on a free singular set, Nonlinear Partial Differential Equation and Applications: Collège de France Seminar, Pitman
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.